(Closed) anyone on wellbutrin?

posted 10 years ago in Wellness
Post # 3
Member
62 posts
Worker bee

I was on wellbutrin for a while I am no longer on it. I never had these side effects you should talk to your doctor. When I started it my doctor had me come in once a month to make sure I didn’t have any side effects. It was a little much seeing as it was a $60 visit each time just to say no side effects.

Post # 4
Member
715 posts
Busy bee
  • Wedding: February 2010

I am on wellbutrin. I would talk to your doctor about those side effects. I didn’t have any when I started…

Post # 5
Member
115 posts
Blushing bee
  • Wedding: November 2009

I was on Wellbutrin for two months, but had HORRIBLE side effects on it… I felt paranoid, had horrible nightmares, and was always irritable. It was very, very scary. I have a history of really bad anxiety, and I think Wellbutrin isn’t great for people who have anxiety… it just made me feel more anxious. If you’re starting to have side effects, talk to your doctor. If you are taking it for depression and not for trying to quit smoking, there are a lot of different drugs and everyone responds differently to them, so there is no reason to stay on Wellbutrin if you’re having such bad side effects. Good luck and make sure you talk to your doctor about it! I was embarrassed and waited a long time and suffered the side effects way more than I needed to, I wouldn’t want anyone else to go through that!

Post # 6
Member
990 posts
Busy bee

I’m on wellbutrin and the only side effects I have are a loss in appetite…big time! If you’re feeling that way – call the doctor. But don’t just stop taking them.

Post # 7
Member
1700 posts
Bumble bee
  • Wedding: June 2010

I was on Wellbutrin for a little while last year, but I couldn’t eat anything while I was on it so I switched to a new med. I lost 20 pounds without even trying because the only things I could eat were coconut cake and triscuit crackers and cheddar cheese cubes. Weird, I know, but they are the only things I could stand the sight of.

Post # 8
Member
269 posts
Helper bee
  • Wedding: July 2010

I’m on the generic form of Wellbutrin and have no noticable side effects. I was on Lexapro, but  I did not tolorate it well at all. Sometimes with antidepressants it’s about finding the right one to work with your body. What works in one person may not work in another. Also sometimes there are just side effects at first as your body adjusts to the medication.

Post # 9
Member
967 posts
Busy bee
  • Wedding: August 2010

I’m on a super low dose of Celexa for anxiety/insomnia and it’s helped me tonnnnns! All I can say is that side effects usually last about two weeks, I’d give it another week and see how you’re doing but don’t hesitate to speak with your doctor! Sometimes starting at a lower dose and building your way up can help. Good luck! 

Post # 11
Member
83 posts
Worker bee

The side effects will differe from person to person. If you’re worried, definitely go to your doctor, but it is normal to have some side effects within the first 2 weeks. My brother was on Wellbutrin for a while and he had some problems for the first week or so then it settled down.

I’m on Effexor, and my first week whenever the dosage gets switched I’m a total mess. I’m unstable and walk into walls and dizzy all the time. The first week I started Effexor I lost control of my legs and fell over randomly… But they usually go away with time. Seeing as you’re still in the first week, I’d give it a little more time.

Post # 12
Member
83 posts
Worker bee

They say that most anti-depressents take a minimum of 6 weeks to really see any results. And that’s if it’s the correct dosage. If the dosage isn’t right (too low), you may not see results at all 9in terms of the mood), but the side effects should be gone by then.

Post # 13
Member
241 posts
Helper bee
  • Wedding: May 2008

I was on Wellbutrin for about 10 months.  I did notice a stomachache the first week or two I was on it.  That tapered off.  It was quite helpful for me.  I was on it for moderate depression and anxiety.  

Post # 14
Member
83 posts
Worker bee

It’s actually really reasuring that there are so many other people who are wedding planning but have some form of depression/anxiety as well. So many people (especially my parents) just don’t understand how I can have depression and yet be “happy” enough to want to get married. To them, if I’m depressed, then I’m sad, and thus getting married is a complete mistake becasue I’m not happy about it. But I AM happy about it. I just happen to have depression and anxiety as well. And a sleep disorder.

Thanks everyone. Just knowing you’re out there makes me feel better about it.

Post # 15
Member
372 posts
Helper bee
  • Wedding: June 2010

I used to be on Wellbutrin – I finally quit everything and decided to just be depressed/anxious (lol). When I was on it, I didn’t have bad side effects, but I would give it at least 2-3 weeks to see if they settle down. Unless they are unbearable or you feel really strange, in which case talk to your doctor asap! But if you keep having the nightmares, switch meds. When I was on Celexa, I had terrible nightmares every night. I was so damn tired from never sleeping well and waking up in cold sweats terrified every night. It was demoralizing, and you don’t have to live like that. =)

Post # 16
Member
979 posts
Busy bee
  • Wedding: May 2010

I tried anti-depressants about six months ago when I was absolutely miserable for weeks for no reason.  I lasted a total of five days taking Wellbutrin.  It was honestly worse than the depression.  I had dizziness, headaches, weakness, upset stomach, cotton mouth (which is even worse than dry mouth) and severe anxiety.  On the fifth day (I had told myself that I would at least try a week) I couldn’t get up from the couch because I was too weak from not being able to eat anything for two days.  I talked to my doctor who said I should stop immediately not taking the pill.  I immediately felt better and I remember how good I felt to not take the pill because it was the first time I felt good in a long, long time. 

In my experience it all depends on the person, as demonstrated by the people above who had no side effects.  I am now taking a low dose of amitriptylene, an old school antidepressant and it is wonderful.  It is doing its job in a very non-intrusive way and I have had zero side effects.  Plus it helps me sleep.

As a side note, since taking the Wellbutrin I have talked to a lot of people who took it and they had a terrible time going off of it.  My doctor had failed to mention that you basically go through withdrawal and can spend months or even years slowly tapering yourself off.  It was another reason why I decided to try a different kind of antidepressant entirely at an extremely low dose.  I am glad that I did.

The topic ‘anyone on wellbutrin?’ is closed to new replies.

Find Amazing Vendors